Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2000, 5:14 PM EDT for Dauphin County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 18, 2000, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Dauphin County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WUUS51 KCTP 182114 SVRCTP PAC043-182200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAUPHIN COUNTY. * UNTIL 600 PM EDT. * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF LINGLESTOWN...OR ABOUT 3 MILES EAST OF HALIFAX...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERRYSBURG AND ELIZABETHVILLE AT 520 PM. GRATZ AT 530 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ JUNG LAT...LON 4054 7700 4036 7696 4040 7667 4063 7672
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SUN JUN 18 2000 ...SHORT TERM THUNDERSTORMS THIS AFTERNOON DOMINATE FORECAST PROBLEM... ETA MODELS HAVE NOT DONE WELL WITH THIS SYSTEM OVER PA TODAY. THE AVN AND MM5 SEEMED TO HAVE A BETTER HANDLE ON THE SYSTEM THEN DID THE ETA. THEREFORE...FORECAST FOR NEXT 24-HOURS IS AVN BIASED. LINEAR EXTRAPOLATION SUGGESTS WESTERN TWO THIRDS OF CWA SHOULD BE OUT OF WOODS FOR SHOWERS/THUNDERSTORMS BY EARLY EVENING. WILL KEEP CHANCE OF LINGERING SHOWER IN EASTERNMOST COUNTIES. BUT THIS TOO MAY PROVE TOO SLOW TO GET RID OF THE RAINFALL. COOLER DRIER AIR ALREADY IN NORTHWESTERN ZONES...TEMPS WILL FALL INTO 40S OVERNIGHT. MOST AREAS WILL SEE RAPID CLEARING WEST TO EAST WITHIN A FEW HOURS OF MIDNIGHT. AVN RH FIELDS SUPPORT THIS SCENARIO. MOST LOCATIONS SHOULD BE CLEAR BY SUNRISE WITH SOME AREAS OF PATCHY FOG...MAINLY IN LOW-LYING VALLEYS AND NEAR STREAMS AND RIVERS. MOSTLY SUNNY WEATHER NEAR NORMALS MONDAY THROUGH TUESDAY. STAYED CLOSE TO GUIDANCE. EXTEND... ENSEMBLES SHOW NO BIG DEPARTURES FROM NORMALS. TEMPERATURES SUPPORT HIGHS MAINLY IN THE 80S ACROSS PA. ENSEMBLE PRECIPITATION PROBABILITIES SUGGEST CHANCE SHOWERS INCREASING DURING DAY WED IN WESTERN PA AND ALL OF PA THURSDAY...DECREASING ON FRIDAY. THIS IS BASED ON A FRONTAL SURGE AS A TRIGGER IN THE ENSEMBLE MEAN 850 TEMPS AND HEIGHT FIELDS. EASTERN PA COULD BE RAIN FREE WED BUT COULD SEE RAIN PROBABILITY INCREASES OVERNIGHT INTO THURSDAY. ABOUT 90 PERCENT OF MEMBERS SHOW RAIN SHOWERS BY THURSDAY. THE PROBABILITIES DECREASE SLOWLY ON FRIDAY WEST TO EAST...BUT WILL NOT SPLIT HAIRS ON THIS ISSUE. ...ADMCTP WORK ZONES TO FOLLOW... .CTP...NONE SEVERE THUNDERSTORM WATCH THIS AFTERNOON AND EARLY EVENING SOUTHEASTERN SECTIONS. GRUMM
In the hours before
Special weather statement, Jun 18, 12:49 PM EDT, 4 hours 25 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1249 PM EDT SUN JUN 18 2000 PAZ024>028-033>036-056>059-063>066-182100- ADAMS-BEDFORD-BLAIR-CAMBRIA-CUMBERLAND-DAUPHIN-FRANKLIN-FULTON- HUNTINGDON-JUNIATA-LANCASTER-LEBANON-MIFFLIN-PERRY-SCHUYLKILL- SOMERSET-YORK- 1249 PM EDT SUN JUN 18 2000 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS... THE SEVERE STORMS FORECAST CENTER IN OKLAHOMA HAS PLACED MUCH OF SOUTHERN PENNSYLVANIA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING INTO WESTERN PENNSYLVANIA...WILL CONTINUE EASTWARD AND COLLIDE WITH VERY WARM AND HUMID AIR IN PLACE OVER THE SOUTHERN PART OF THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM...SOME OF WHICH MAY BECOME SEVERE AS THEY MOVE ACROSS THE REGION. SKY-WARN SPOTTER ACTIVATION MAY BE NEEDED PATER TODAY. LA CORTE
Special weather statement, Jun 18, 2:18 PM EDT, 2 hours 56 minutes before
PAZ036-056-057-059-063>066-190100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT SUN JUN 18 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 9PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 9PM FOR THE FOLLOWING COUNTIES IN PENNSYLVANIA... FRANKLIN...ADAMS...CUMBERLAND...PERRY...DAUPHIN...LEBANON...YORK AND LANCASTER. A COLD FRONT IS EXPECTED TO TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING DAMAGING WINDS AND LARGE HAIL. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.